Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Dizziness after a course of gentamycin and levofloxacine. Why the vertigo?

my dad has been feeling dizzy after a course of gentamycin and levofloxacine for 2 weeks. he has been feeling vertigo after that for the last 2 months... he is now vomiting and sleeping a lot. could it be any brain damage or toxicity from the gentamicyn? if so, what can we do to help him? Note: he has meniere syndrome among other disiases. he takes beta histin 16 mg twice a day but it hasnt helped the vertigo...
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Yes this seems as a typical case of otto toxicity from prolonged use of gentamicyn. It is well known that when the gentamicyn is used more then a week especially in high risk patient (as your father suffering from meniere syndrome) the otto toxicity and renal failure are the most common side effects.
I recommend that your father should go to a ENT specialist and perform the Audiograme, and also the creatinemia and blood urea should been check.
Answered: Sun, 29 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor